MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION
Model Number 903-00039
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 involved in this incident was returned to belmont for evaluation on feb 27th, 2025, which is ongoing.The incident was initially reported to belmont by the user facility on feb 10th, 2025 that the unit shut down during a procedure.No details are available.Belmont documented the incident to be non-reportable at that point.Subsequently, belmont was informed on (b)(6) that there was delay in treatment, however it cannot be determined at this time if the device contributed to it, which per our procedure requires us to submit a report.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of power cord not plugged in ac power, the rapid infuser displays the following alarm message: "battery no heating." to indicate the system is now in battery mode and heating is suspended.The maximum flow rate is 50ml/min, and heating is suspended.The operator's manual also provides possible conditions and additional recommended operator actions:" plug into ac receptacle; check power cord connection.Keep the system plugged in to charge the battery".The operator's manual also has caution: "battery operation should be used only briefly or at very low flow rates because there is no heating".Without results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
The users reported that the unit shut down during a procedure.No details is available.Due to the patient involvement, the unit is under risk management control.
 
Additional Manufacturer Narrative
The device was tested by a belmont service technician.It was found the device did not shut down during evaluation, however the batteries inside the unit did not hold charge.This may have led to the reported shutdown.Root cause could be isolated to the batteries.No other issues were found during testing.The device history was reviewed, and no other issues were identified.The batteries were replaced to resolve the issue.To ensure that the unit performs according to our specifications before shipping it back, we performed a routine calibration of the system, operated the unit at elevated temperature for 48 hours.Upon completion, a final functional test, an electrical safety test, and a final inspection were performed.The unit passed all test specifications and inspection requirements.The device was not serviced by belmont since it was manufactured in 2021.The customer was reminded to replace the batteries when the operating time is marginal or after 3 years.

Brand Name
RAPID INFUSER RI-2, 120V, 750 ML/MIN
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key21665263
Report Number1219702-2025-00019
Device Sequence Number7624844
Product Code FRN
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown